MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D087023
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation results will be provided in the final report.Further information regarding the event was requested but not received.
 
Event or Problem Description
During a procedure, when the catheter was being removed from the introducer, the catheter tip became detached.The catheter was replaced and the procedure was completed with no adverse consequences to the patient.
 
Additional Manufacturer Narrative
One decapolar, inquiry steerable diagnostic catheter was received for evaluation.The catheter shaft was received wrapped tightly in a coil around the handle, causing bends in the catheter shaft.Electrodes 2-10 met specifications of acceptable resistance values with no open or short circuits detected.Functional testing could not be performed on the distal electrode due to the condition of the returned catheter.Further investigation revealed that that the tip electrode was detached from the catheter shaft, which is consistent with the reported display issue.The device met specifications prior to leaving abbott manufacturing facilities as supported by a review of the device history record.Based on the received condition of the device and the information provided, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Additional information received indicated that the electrode becoming detached occurred outside of the patient and therefore no intervention was required.

Brand Name
INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key8961438
Report Number2030404-2019-00088
Device Sequence Number3146872
Product Code DRF
UDI-Device Identifier05414734311434
UDI-Public05414734311434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberD087023
Device Lot Number6794075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer09/10/2019
09/20/2019
Initial Report FDA Received Date09/04/2019
Supplement Report FDA Received Date09/17/2019
09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;